Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 47, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 7, 2014, 1:28 PM EDT. It took effect at May 7, 2014, 2:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2014, 1:28 PM EDT (17:28 UTC)
- In effect from
- May 7, 2014, 2:00 PM EDT
- Expired
- May 7, 2014, 7:39 PM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
182 WHUS71 KBUF 071728 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 128 PM EDT WED MAY 7 2014 LOZ042-080000- /O.NEW.KBUF.SC.Y.0047.140507T1800Z-140508T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 128 PM EDT WED MAY 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...EAST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
892 WHUS71 KBUF 072339 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 739 PM EDT WED MAY 7 2014 LOZ042-080045- /O.CAN.KBUF.SC.Y.0047.000000T0000Z-140508T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 739 PM EDT WED MAY 7 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO SUBSIDE THIS EVENING. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 7, 12:23 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 7, 12:23 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1223 PM EDT WED MAY 7 2014 .SYNOPSIS... WARMER AIR AND CLOUDS WILL CONTINUE TO SPREAD ACROSS THE REGION THIS AFTERNOON THROUGH THURSDAY. SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO FORM JUST AHEAD OF A WARM FRONT...WITH THE ACTIVITY PRIMARILY ALONG AND SOUTH OF LAKE ONTARIO THIS AFTERNOON THROUGH THURSDAY. THIS WARM FRONT WILL PUSH ACROSS THE REGION THURSDAY NIGHT WITH WARM TEMPERATURES REMAINING RIGHT THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... A WARM FRONT WILL SLOWLY LIFT NORTHEASTWARD FROM THE LOWER OHIO VALLEY TO THE UPPER OHIO VALLEY THROUGH THE DAY AND NIGHT. A FEW SHOWERS TO THE NORTH OF THIS FRONTAL BOUNDARY WILL REACH THE SOUTHERN TIER AND FAR WESTERN NEW YORK LATE THIS AFTERNOON. THIS ACTIVITY WILL BE ADVANCING EASTWARD FROM MICHIGAN THIS MORNING. EXPECT ISOLATED SHOWERS TO INCREASE LATER THIS AFTERNOON AS DAYTIME INSTABILITY INCREASES AND THUNDERSTORMS AND SHOWER ACTIVITY CURRENTLY OVER MICHIGAN TO REACH WNY. HOWEVER THESE MORNING THUNDERSTORMS WILL REACH WNY IN A WEAKER STATE. AT NIGHT A FAST MOVING SHORTWAVE WILL RIDE THROUGH THE MEAN NORTHWEST FLOW AND ADDITIONAL LIFT FROM THIS FEATURE WILL BRING LIKELY SHOWERS AND EMBEDDED THUNDER FROM WESTERN NEW YORK SOUTHEASTWARD ACROSS THE INLAND SOUTHERN TIER. SOUTHERLY FLOW IS RATHER WEAK THROUGH THIS TIME PERIOD...AND WE ARE NOT EXPECTING ANY BIG SURGES OF MOISTURE NORTHWARD ACROSS OUR REGION. MODEL INSTABILITY PARAMETERS DISPLAY SOME MINOR ELEVATED INSTABILITY TONIGHT...WITH SHOWALTER INDEX VALUES DROPPING TO AROUND -2C/-3C AND MUCAPES 400-700 J/KG FROM ROUGHLY A LINE SOUTH OF NIAGARA FALLS TO DANSVILLE. THIS WILL WARRANT A CHANCE FOR THUNDER OVERNIGHT WITH THE SHOWERS...THOUGH WEAK WIND SHEAR AND MINOR INSTABILITY WILL LIKELY KEEP ANY THUNDERSTORMS TO YOUR GARDEN VARIETY TYPE STORM. FROM OSWEGO COUNTY NORTHWARD ACROSS THE NORTH COUNTRY SOME CLOUDS WILL PASS FROM TIME TO TIME TONIGHT BUT DO NOT EXPECT ANY PRECIPITATION AS THE WARM FRONT WILL REMAIN WELL ENOUGH TO OUR SOUTH. HIGHS TODAY WILL AVERAGE NEAR NORMAL...WITH 60S FOUND ACROSS THE LOWER LAKES REGION. TONIGHT WILL REMAIN MILD ESPECIALLY TOWARDS THE SOUTHWEST. OVERNIGHT LOWS WILL RANGE THROUGH THE 40S...BUT LOWER 50S NEAR LAKE ERIE. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... A HIGH AMPLITUDE RIDGE OVER THE EASTERN THIRD OF THE COUNTRY DURING THE BULK OF THIS PERIOD WILL GUARANTEE THAT WE WILL EXPERIENCE A WELL ADVERTISED WARM UP...AS TEMPERATURES AND HUMIDITY LEVELS WILL CLIMB TOWARDS SUMMERY LEVELS. THE ONLY PROBLEM IS THAT WITH 'WARM' WEATHER COMES AN INCREASED POTENTIAL FOR CONVECTION...AND THIS WILL MOST CERTAINLY BE THE CASE AS WE PROGRESS THROUGH THE END OF THE WEEK. THE AFOREMENTIONED STRONG RIDGE WILL CONTINUE TO AMPLIFY AS IT WILL MAKE ITS WAY EAST ACROSS THE LOWER GREAT LAKES ON THURSDAY. WHILE THIS WILL HELP TO PUSH A SFC WARM FRONTAL BOUNDARY NORTH ACROSS LAKE ERIE...THE TIGHTEST BAROCLINIC ZONE WILL BE WELL TO OUR WEST. THIS IN COMBINATION WITH THE RISING HGTS WILL LIMIT THE AMOUNT OF CONVECTION THAT OUR REGION WILL RECEIVE...BUT WITH A SFC FRONTAL BOUNDARY IN THE VCNTY OF SOUTHWESTERN NEW YORK AND ELEVATED CAPE VALUES OVER THE FAR WESTERN COUNTIES FORECAST TO AVERAGE 500 TO 1000 J/KG...WILL NOT BE ABLE TO RULE OUT SOME AFTERNOON THUNDERSTORMS. THE VAST MAJORITY OF THE REGION THOUGH...ESPECIALLY EAST OF THE GENESEE VALLEY...SHOULD BE RAIN FREE. TEMPERATURES REGIONWIDE WILL CLIMB INTO THE LOW TO MID 70S...WITH HIGHER READINGS POSSIBLE IN THE GENESEE AND SRN TIER VALLEYS. AS THE CREST OF THE H5 RIDGE MOVES ACROSS OUR FORECAST AREA THURSDAY NIGHT...A STRENGTHENING SOUTHERLY FLOW WILL PUSH THE WARM FRONT TO THE NORTH ACROSS OUR FORECAST AREA WHILE PROVIDING INCREASED LIFT ACROSS THE BOUNDARY. WHILE THIS WILL PROMOTE SOME 'HOME GROWN' SHOWERS AND THUNDERSTORMS...THERE WILL ALSO BE THE POTENTIAL THAT A A MORE ORGANIZED AREA OF CONVECTION RIDES SOUTHEAST FROM THE UPPER GREAT LAKES TO OUR REGION ALONG THE H925-70 BAROCLINIC ZONE. THE LATTER SCENARIO COULD LOCALLY INCREASE RAINFALL AMOUNTS FROM A TENTH OF AN INCH OR LESS TO NEARLY A HALF INCH. IN ANY CASE...THE FAR WESTERN COUNTIES...AND PARTICULARLY THE WESTERN SOUTHERN TIER... SHOULD BE DEEP IN THE WARM SECTOR BY DAYBREAK FRIDAY. THIS WOULD RESULT IN RISING TEMPS IN THAT AREA DURING THE WEE HOURS OF THE MORNING TO LEVELS MORE TYPICAL OF LATE JUNE. THE PESKY WARM FRONT WILL LIFT NORTH OF THE THOUSAND ISLANDS REGION ON FRIDAY WHILE A DEEPENING SFC LOW NORTH OF LAKE SUPERIOR WILL PUSH ITS ATTENDANT COLD FRONT IN OUR DIRECTION FROM THE UPPER GREAT LAKES. THIS WILL PLACE ALL OF WESTERN AND NORTH CENTRAL NEW YORK SQUARELY IN THE WARM SECTOR...WITH H85 TEMPS PROJECTED TO REACH CLOSE TO 14C. THIS WILL SUPPORT WIDESPREAD AFTERNOON TEMPERATURES OF 75 TO 80 WITH A DEEP SOUTHERLY FLOW HELPING TO ADVECT A TASTE OF SUMMER HUMIDITY INTO THE REGION AS WELL. AGAIN...THE VAST MAJORITY OF THE DAY WILL BE RAIN FREE...BUT AS THE AIRMASS DESTABILIZES THERE WILL BE THE CHANCE FOR SOME AFTERNOON THUNDERSTORMS. THIS POTENTIAL COULD BE ENHANCED BY THE PASSING OF A SUBTLE SHORTWAVE...WHICH IS BEING SUGGESTED BY BOTH THE GFS AND ECMWF. THE COLD FRONT WILL PUSH SOUTHEAST TO THE LOWER GREAT LAKES DURING THE COURSE OF FRIDAY NIGHT...BUT AS HAS BEEN SUGGESTED BY GUIDANCE FOR SEVERAL FORECAST CYCLES...A WAVE OR TWO IS BEING DEPICTED ALONG THE FRONTAL BOUNDARY OVER THE MID WEST. THIS WILL ESSENTIALLY SLOW THE PROGRESSION OF THE FRONT TO A CRAWL...IF NOT TEMPORARILY STALLING IT JUST TO OUR WEST. MID LEVEL IMPULSES...MOST GENERATED FROM UPSTREAM CONVECTION...WILL LIKELY CROSS OUR REGION AHEAD OF THE STALLED FRONT FRIDAY NIGHT TO GENERATE MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. A PLUME OF RICH GULF MOISTURE WILL BE IN PLACE ACROSS OUR REGION DURING THIS TIME WITH PWAT VALUES IN THE VCNTY OF 1.3"... SO LOCALLY HEAVY RAIN WILL POSSIBLE WITH THE CONVECTION. OVERNIGHT LOWS WILL DEFINITELY FEEL SUMMERY...AS TEMPERATURES WILL ONLY SETTLE TO WITHIN A FEW DEGREES OF 60. ON SATURDAY...THE WAVY FRONTAL BOUNDARY WILL GRADUALLY SAG ACROSS OUR FORECAST AREA. THIS WILL PRODUCE A VERY UNSETTLED DAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS. AGAIN...THE PLACEMENT OF A SUB TROPICAL MOISTURE PLUME OVER OUR REGION WILL SUPPORT THE POTENTIAL FOR SIGNIFICANT RAINS...WITH BASIN AVERAGE AMOUNTS OF A HALF TO ONE INCH LIKELY. THESE AMOUNTS COULD BE HIGHER PENDING THE STRENGTH AND TIMING OF ANY WAVES ALONG THE SFC FRONT. THE FRONT WILL SLOWLY SETTLE TO OUR SOUTHEAST DURING THE COURSE OF SATURDAY NIGHT...WITH A BUBBLE OF HIGH PRESSURE BUILDING IN ACROSS THE LOWER GREAT LAKES. WHILE THIS WILL BRING AN END TO THE PCPN... THE CLEARING PROCESS WILL LIKELY TAKE THE BULK OF THE NIGHT. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THIS PERIOD SHOULD FEATURE ABOVE NORMAL TEMPERATURES AND GENERALLY DRY WEATHER...AS THE NAEFS AND ECMWF ENSEMBLE MEMBERS FAVOR THE SCENARIO OF ANOTHER AMPLIFYING RIDGE OVER THE EASTERN THIRD OF THE COUNTRY. FOR WHAT ITS WORTH...THE GFS IS IN A COMPLETELY DIFFERENT CAMP WITH A FLATTER RIDGE THAT AMPLIFIES TO OUR EAST. THIS LATTER SOLUTION WOULD BE NOTABLY WETTER AND NOT QUITE AS WARM. THAT BEING SAID...THIS IS NOT AN ESPECIALLY HIGH CONFIDENCE FORECAST AS THE ECMWF HAS ONLY RECENTLY COME AROUND TO THIS LINE OF THINKING. WILL THUS KEEP SLGT CHC POPS IN PLACE FOR SUNDAY AND MONDAY WITH A DAY TO DAY WARMING TREND. ANOTHER FRONTAL BOUNDARY COULD THEN RESULT IN SOME SCATTERED SHOWERS FOR TUESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR FLIGHT CONDITIONS WILL LIKELY CONTINUE THROUGH THE TAF PERIOD. MID AND HIGH LEVEL CLOUDS WILL PASS ACROSS THE TAF SITES THROUGH THE AFTERNOON...WITH BASES 4-8K FEET. THE GREATEST CHANCES FOR SHOWERS WILL COME FROM LATE AFTERNOON THROUGH THE EARLY OVERNIGHT WHEN SHOWERS AND A FEW EMBEDDED THUNDERSTORMS BLOSSOM ALONG A NORTHWARD MOVING WARM FRONT. MOST OF THE ACTIVITY WILL BE CONFINED TO THE KJHW...KBUF AND KIAG TAF SITES. ANY OF THESE SHOWERS MAY BRIEFLY BRING VSBYS DOWN TO MVFR RANGE...THOUGH CIGS WILL LIKELY REMAIN VFR. OUTLOOK... THURSDAY THROUGH SATURDAY...VFR/MVFR WITH SCATTERED TO OCCASIONALLY MORE NUMEROUS SHOWERS AND THUNDERSTORMS. SUNDAY...VFR. && .MARINE... HIGH PRESSURE JUST TO THE NORTH OF LAKE ONTARIO THIS AFTERNOON WILL SLIDE EASTWARD TOWARDS NEW ENGLAND THROUGH TONIGHT. WINDS ACROSS THE LAKES WILL BE EASTERLY...WITH WAVES REMAINING 3 FEET OR LESS ON THE LAKES. TONIGHT THROUGH THE WEEKEND...CONDITIONS WILL BECOME MORE UNSETTLED AS A LOW PRESSURE SYSTEM SLOWLY LIFTS ACROSS THE GREAT LAKES REGION...AND BRINGS SCATTERED TO OCCASIONALLY MORE NUMEROUS SHOWERS AND THUNDERSTORMS. WITH THE ABSENCE OF ANY STRONG SURFACE WINDS OR COLD AIR ADVECTION ALOFT EXPECT MUCH OF THE TIME THROUGH THE WEEKEND TO REMAIN BELOW SMALL CRAFT CRITERIA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS/TMA NEAR TERM...THOMAS SHORT TERM...RSH LONG TERM...RSH AVIATION...THOMAS/TMA MARINE...THOMAS/TMA
Hazardous weather outlook, May 7, 7:51 AM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 751 AM EDT WED MAY 7 2014 NYZ001>008-010>014-019>021-085-081200- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 751 AM EDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-081200- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 751 AM EDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.